Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Acne!!! Yikes..
Jan 4, 2012

Hi, I'm 27 and had Acute HIV about a month and a half ago. Started treatment in early December of Prezista, Truvada, and Norvir. I just changed treatment to Complera this past week. I have been noticing more and more acne breakouts on my face and its not a nice sight. I never had acne this bad, even when I was a teenager. I've read here that it could be caused by the HIV/Meds. What would you suggest I take or wash my face with to stop the acne breakouts? Thanks.

Response from Dr. Henry

Yes-flare ups of acne can be seen in setting of starting effective HIV medications (? related partially to immune reconstitution/impromving CD4 counts). Monitoring for acne triggers (ie chocolate in some patients), topical use of over the counter meds containing benzoyl peroxide can be helpful. More serious cases may require use of prescribed topical or oral antibiotics or even retinoic acid preparations. In challenging cases I quickly seek help from a dermatologist to optimize diagnosis and treatment outcomes. KH



Previous
cold symptoms for three weeks after sex with positive person of different status
Next
Switching from Atripla to Isentress/Truvada question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement